facial wasting treatment
Aug 5, 2013
Hello Dr., I have been on hiv meds for over 10 years and I'm 41 years old. As of january 2013 I requested to change my meds from viracept, viread and abacavir due to begin signs of lipoatrophy (sunken cheeks less fat around mouth and forehead). My meds were changed to Isentress, edurant and abcavir, The facial wasting continues. I did visit a sculptra dermatologist and he stated the i wasn't in stage 1 of lipoatrophy. He refused injecting any sculptra. What do you suggest?
Response from Dr. Pierone
Hello, and thanks for posting.
There is no evidence that I am aware of that changing a regimen as you have done will lead to any improvement in lipoatrophy. The nukes (Viread and abacavir) are the medications most closely linked to lipoatrophy, and abacavir is probably more of an issue than Viread.
Would Edurant and Isentress be potent enough to control viral replication? No study has been done. However, I have treated patients with Isentress and Intelence only (as a nuke-sparing combination) with good results.
In my opinion, even stage one lipoatrophy is worth treating with facial fillers. Why wait until the lipoatrophy worsens when it will more difficult to reverse? A second opinion with another doctor seems to be in order.
Best, Dr. P
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Itchy Skin A Sign Of Acute HIV Infection?
- Probability Of Getting HIV From Blowjob From A Prostitute
- Anal Warts After Deep Kissing Worried I Have HIV
- Bloody Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Night Sweats After Oral Sex Hooker Does It Mean I Have HIV
- Swollen Glands After Vaginal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.